Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 84, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 7, 2017, 3:59 PM CST for Baldwin County, Mobile County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 3:59 PM CST (21:59 UTC)
- Expired
- Feb 7, 2017, 4:45 PM CST
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 62 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 7, 11:50 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted.
091
WUUS54 KMOB 072159
SVRMOB
ALC003-097-072245-
/O.NEW.KMOB.SV.W.0084.170207T2159Z-170207T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
359 PM CST TUE FEB 7 2017
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Mobile County in southwestern Alabama...
Southwestern Baldwin County in southwestern Alabama...
* Until 445 PM CST
* At 359 PM CST, severe thunderstorms were located along a line
extending from 6 miles south of Moss Point to Central Dauphin
Island to near Orange Beach, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gulf Shores, Foley, Orange Beach, Bayou La Batre, Central Dauphin
Island, Magnolia Springs, Bon Secour, Coden, Fort Gaines, Fort
Morgan and Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 600 PM CST for southwestern
Alabama...and northwestern Florida.
LAT...LON 3022 8838 3038 8841 3040 8839 3041 8808
3041 8757 3032 8749 3031 8750 3030 8749
3028 8753 3029 8750 3030 8746 3029 8749
3029 8746 3024 8741 3022 8752
TIME...MOT...LOC 2159Z 295DEG 30KT 3034 8850 3024 8810 3026 8751
HAIL...1.00IN
WIND...60MPH
$$
ButtsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 12:03 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Feb 7, 12:03 PM CST, 3 hours 56 minutes before
Area Forecast Discussion...Corrected Mesoscale Discussion
National Weather Service Mobile AL
1203 PM CST Tue Feb 7 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
18Z issuance...Thunderstorms will increase at and around area
terminals through the afternoon, some of which could become severe.
IFR/LIFR conditions will be possible in and around thunderstorms
through the afternoon hours. Low ceilings and patchy dense fog can
will develop tonight into Wednesday morning. /13
&&
.PREV DISCUSSION... /issued 1152 AM CST Tue Feb 7 2017/
DISCUSSION...See updated information for land areas below.
MESOSCALE UPDATE...Conditions remain favorable for an increasing
potential of severe weather, including all modes (very large
hail, damaging winds and isolated tornadoes) across a good
portion of our forecast area through the afternoon hours. There is
an Enhanced Risk of Severe Weather across locations generally to
the south of a Waynesboro MS, Chatom AL, Brewton, AL, Milton FL
line. This Enhanced Risk includes the Mobile and Pensacola Metro
areas. There is a Slight Risk of severe storms across the remainder
of the forecast area.
The latest high resolution guidance is in agreement that the
atmosphere will continue to destabilize in the Enhanced Risk area
this afternoon, with MLCAPE values increasing to 1000-1500 J/KG.
The unstable airmass in conjunction with strong deep layer shear
(up to 40-50 knots), steepening mid level lapse rates (7.0-8.0
C/km in the 700-500 mb layer), and curved low level hodographs
with 0-1 km storm relative helicity values up to 200-300 m2/s2
will favor supercell development with very large hail up to
golfball sized and possibly larger, damaging winds, as well as
potential for isolated tornadoes. In terms of timing, we think
best severe potential will affect locations west of a Camden to
Mobile line through around 2 PM, with better severe potential
advancing eastward across the rest of the forecast area through the
remainder of the afternoon. We have updated our local graphicast
with the risk/timing on our front page at www.weather.gov/mob as
well as our local social media outlets.
Tornado Watch #27 has been issued for all of southwest and south
central Alabama and the northwest Florida Panhandle, as well as
local bays/sounds and the offshore waters out to 20 NM until 6 PM
CST. Tornado Watch #26 continues for our 5 southeast MS counties
until 2 PM CST.
Continue to monitor the weather situation closely this afternoon
and be prepared to take action should warnings be issued for your
area. /21
PREV DISCUSSION... /issued 820 AM CST Tue Feb 7 2017/
DISCUSSION...See updated information for land areas and aviation
discussion below.
UPDATE...Updated forecast for newly issued Tornado Watch
#26...which is now valid for all 5 of our interior southeast
Mississippi counties until 2 pm this afternoon. It is likely that
watches will be extended eastward into portions of Alabama and the
western Florida panhandle later today. As mentioned in an earlier
update, there is now an enhanced risk of severe weather over
southwestern portions of the forecast area. Morning RAOBS to the
west of our area observed mid level lapse rates of 7.0 to as steep
as 8.4 C/KM, this combined with the previously mentioned low wet
bulb zero heights likely to result in potential for very large
hail. Damaging winds and isolated tornadoes also remain possible.
12/DS
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Wednesday afternoon for ALZ265-266.
FL...High Rip Current Risk through Wednesday afternoon for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Feb 7, 10:29 AM CST, 5 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 1029 AM CST Tue Feb 7 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081630- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1029 AM CST Tue Feb 7 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is an enhanced risk of severe weather across southeast Mississippi, and portions of southwest Alabama and the northwest Florida Panhandle. The enhanced risk area is generally along and to the south of a Waynesboro Mississippi, Jackson Alabama, Brewton Alabama line. There is a slight risk of severe thunderstorms across the rest of south central Alabama and the northwest Florida Panhandle. Thunderstorms...some severe...will move east across the area today in association with a passing upper level disturbance. Storms will move into our southeast Mississippi counties from the west late this morning, then move east across southwest Alabama and into the western Florida panhandle this afternoon, before finally exiting south central alabama and the western Florida Panhandle by early this evening. Large hail of golfball sized or larger and damaging winds will be the primary threats associated with these storms, but isolated tornadoes are also possible. There is a high risk of dangerous rip currents along the beaches of Alabama and the western Florida Panhandle today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Another round of storms is expected on Wednesday as a cold front approaches from the west and moves across the area on Wednesday night. The potential for severe storms is currently expected to be much less on Wednesday, but there is still a marginal risk of severe weather generally north and east of a Camden to Andalusia line. Damaging wind and large hail will be the primary threats. A high risk of dangerous rip currents continues along the beaches of Alabama and the western Florida panhandle through Wednesday and will possibly need to be extended through Wednesday night into early Thursday morning. .SPOTTER INFORMATION STATEMENT... Emergency management and storm spotter group activation will be requested today. GMZ630>635-650-655-670-675-081630- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 1029 AM CST Tue Feb 7 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms will develop over the marine area today. Some storms will become severe with large hail, locally high winds and seas, frequent lightning and very heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Moderate to strong onshore flow is expected Wednesday ahead of an approaching cold front. Frontal passage is expected Wednesday night into early Thursday, creating a moderate to strong offshore flow and building seas in its wake, making hazardous conditions for small craft.
In the hours before
Special weather statement, Feb 7, 2:26 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
226 PM CST TUE FEB 7 2017
ALZ056-059-060-264-266-FLZ201>206-072115-
Baldwin Coastal AL-Baldwin Central AL-Conecuh AL-Covington AL-
Escambia AL-Escambia Inland FL-Okaloosa Inland FL-
Okaloosa Coastal FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
226 PM CST TUE FEB 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BALDWIN...ESCAMBIA...SOUTHEASTERN CONECUH...
SOUTHWESTERN COVINGTON...WESTERN OKALOOSA...SANTA ROSA AND ESCAMBIA
COUNTIES UNTIL 315 PM CST...
At 225 PM CST, the strong thunderstorms were located along a line
extending from 10 miles west of Brewton to 6 miles north of Molino
to 9 miles northeast of Elberta, and moving east at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Crestview, Gonzalez, Foley, Pace, Milton, Gulf Breeze, Brewton,
Orange Beach, Goulding, Century, Flomaton, Bagdad, Lillian and Myrtle
Grove.
A tornado watch remains in effect until 600 PM CST for south central
and southwestern Alabama...and northwestern Florida.
LAT...LON 3023 8770 3079 8742 3126 8738 3127 8644
3037 8670
TIME...MOT...LOC 2025Z 255DEG 49KT 3113 8725 3082 8731 3053 8752Local storm report, Feb 7, 2:44 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
244 PM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 6 SW BAY MINETTE 30.83N 87.84W
02/07/2017 BALDWIN AL PUBLIC
TREE DOWN ON COUNTY ROAD 39
&&
JFBSpecial weather statement, Feb 7, 3:10 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
310 PM CST TUE FEB 7 2017
ALZ058>060-FLZ205-072145-
Covington AL-Escambia AL-Crenshaw AL-Okaloosa Inland FL-
310 PM CST TUE FEB 7 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN CRENSHAW...SOUTHEASTERN ESCAMBIA...COVINGTON AND
NORTHEASTERN OKALOOSA COUNTIES UNTIL 345 PM CST...
At 310 PM CST, the strong thunderstorm was located 7 miles southwest
of Opp, moving northeast at 65 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Andalusia, Opp, Florala, Brantley, River Falls, Red Level, Lockhart,
Dozier, Heath, Gantt and Glenwood.
A tornado watch remains in effect until 600 PM CST for south central
Alabama...and northwestern Florida.
LAT...LON 3153 8620 3100 8619 3099 8639 3097 8639
3099 8671 3119 8672 3119 8670 3135 8670
3137 8667 3140 8666 3143 8667 3144 8670
3152 8670 3152 8650 3162 8650 3170 8615
3166 8615 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 2110Z 223DEG 55KT 3121 8636Local storm report, Feb 7, 3:19 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
319 PM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM MARINE TSTM WIND 2 E CASWELL 30.30N 87.51W
02/07/2017 M44.00 MPH GMZ633 AL MESONET
WEATHEFLOW STATION IN PERIDO BAY RECORDED A WIND GUST OF
44 MPH.
0307 PM MARINE TSTM WIND 4 SSW PENSACOLA 30.37N 87.21W
02/07/2017 M54.00 MPH GMZ634 FL MESONET
WEATHERFLOW STATION IN PENSACOLA BAY MEASURED A WIND GUST
OF 54 MPH.
&&
JFBLocal storm report, Feb 7, 3:31 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
331 PM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM WATER SPOUT 2 ESE FORT MORGAN 30.22N 87.99W
02/07/2017 GMZ650 AL 911 CALL CENTER
911 CALL CENTER REPORTED A WATERSPOUT SE OF FORT MORGAN,
AL
&&
DJOHNSONLocal storm report, Feb 7, 3:44 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND GST 4 ENE CRESTVIEW 30.77N 86.51W
02/07/2017 E55 MPH OKALOOSA FL MESONET
WEATHERFLOW STATION IN CRESTVIEW RECORED A WIND GUST OF
55 MPH.
&&
DJOHNSONThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 5:58 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 42 hr |
| Feb 7, 10:16 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 59 min |
| Feb 7, 10:29 AM CST | Special Weather Statement | MOB | Clarke | 46 min |
| Feb 7, 10:47 AM CST | Special Weather Statement | MOB | Mobile | 28 min |
| Feb 7, 10:57 AM CST | Special Marine Warning | MOB | 33 min | |
| Feb 7, 11:17 AM CST | Special Weather Statement | MOB | Clarke, Washington | 43 min |
| Feb 7, 11:33 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington, Wilcox | 42 min |
| Feb 7, 12:06 PM CST | Special Weather Statement | MOB | Escambia | 39 min |
| Feb 7, 12:12 PM CST | Special Weather Statement | MOB | Conecuh, Monroe | 33 min |
| Feb 7, 12:34 PM CST | Special Marine Warning | MOB | 41 min | |
| Feb 7, 12:42 PM CST | Special Marine Warning | MOB | 63 min | |
| Feb 7, 12:49 PM CST | Special Weather Statement | MOB | Butler, Crenshaw | 41 min |
| Feb 7, 1:00 PM CST | Special Weather Statement | MOB | Baldwin, Mobile | 30 min |
| Feb 7, 1:06 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 39 min |
| Feb 7, 1:11 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 49 min |
| Feb 7, 1:21 PM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Feb 7, 1:27 PM CST | Special Weather Statement | MOB | Baldwin | 48 min |
| Feb 7, 1:44 PM CST | Special Marine Warning | MOB | 46 min | |
| Feb 7, 1:46 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 44 min |
| Feb 7, 1:49 PM CST | Special Marine Warning | MOB | 56 min | |
| Feb 7, 1:52 PM CST | Special Weather Statement | MOB | Conecuh | 38 min |
| Feb 7, 2:02 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 58 min |
| Feb 7, 2:20 PM CST | Special Weather Statement | MOB | Butler, Conecuh, Crenshaw | 40 min |
| Feb 7, 2:26 PM CST | Special Weather Statement | MOB | Covington, Escambia | 49 min |
| Feb 7, 2:30 PM CST | Special Marine Warning | MOB | 45 min | |
| Feb 7, 2:32 PM CST | Special Marine Warning | MOB | 58 min | |
| Feb 7, 2:33 PM CST | Special Marine Warning | MOB | 42 min | |
| Feb 7, 2:45 PM CST | Special Marine Warning | MOB | 60 min | |
| Feb 7, 2:49 PM CST | Small Craft Advisory | MOB | 9 hr | |
| Feb 7, 2:57 PM CST | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Feb 7, 2:58 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 62 min |
| Feb 7, 3:01 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 59 min |
| Feb 7, 3:10 PM CST | Special Weather Statement | MOB | Covington | 35 min |
| Feb 7, 3:14 PM CST | Special Marine Warning | MOB | 61 min | |
| Feb 7, 3:27 PM CST | Special Marine Warning | MOB | 63 min | |
| Feb 7, 3:40 PM CST | Special Marine Warning | MOB | 65 min | |
| Feb 7, 4:04 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 41 min |
| Feb 7, 4:14 PM CST | Special Marine Warning | MOB | 61 min | |
| Feb 7, 4:25 PM CST | Special Marine Warning | MOB | 65 min | |
| Feb 7, 4:44 PM CST | Severe Thunderstorm Warning | MOB | Baldwin | 35 min |
| Feb 7, 4:48 PM CST | Special Marine Warning | MOB | 27 min | |
| Feb 7, 4:49 PM CST | Special Weather Statement | MOB | Wilcox | 41 min |
| Feb 7, 5:02 PM CST | Special Weather Statement | MOB | Conecuh | 43 min |
| Feb 7, 5:12 PM CST | Special Marine Warning | MOB | 63 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.